Please use this identifier to cite or link to this item: http://bura.brunel.ac.uk/handle/2438/517
Title: Multi-Peak Solutions for a Wide Class of Singular Perturbation Problems
Authors: Winter, M
Wei, J
Keywords: Nonlinear Elliptic Equations;Phase Transition
Issue Date: 1999
Publisher: Cambridge University Press
Citation: J London Math Soc 59 (1999), 585-606
Abstract: In this paper we are concerned with a wide class of singular perturbation problems arising from such diverse fields as phase transitions, chemotaxis, pattern formation, population dynamics and chemical reaction theory. We study the corresponding elliptic equations in a bounded domain without any symmetry assumptions. We assume that the mean curvature of the boundary has \overline{M} isolated, non-degenerate critical points. Then we show that for any positive integer m\leq \overline{M} there exists a stationary solution with M local peaks which are attained on the boundary and which lie close to these critical points. Our method is based on Liapunov-Schmidt reduction.
URI: http://bura.brunel.ac.uk/handle/2438/517
Appears in Collections:Mathematical Science
Dept of Mathematics Research Papers

Files in This Item:
File Description SizeFormat 
9-mult9.pdf230.33 kBAdobe PDFView/Open


Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.